Texas, 2018Lightning Strike in Texas, September 5, 2018
September 5, 2018 · NWS HGX · 1 event in 1 county or zone
There was a residential fire.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
There was a residential fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 5, 11:56 AM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Sep 5, 11:56 AM CST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1256 PM CDT Wed Sep 5 2018
.AVIATION...
A few showers and thunderstorms are still lingering near the coast
this afternoon. Overall, VFR conditions are expected across the
area outside of any shra/tsra. Scattered showers and thunderstorms
are expected along the seabreeze tomorrow.
11
&&
.PREV DISCUSSION... /ISSUED 949 AM CDT Wed Sep 5 2018/
DISCUSSION...
Not a whole lot of change has been made to the forecast on the
morning update. Still have best chances of today's showers and
isolated thunderstorms mainly along and south of the Interstate
10 corridor where deepest moisture and best lift is located.
Some brief heavy downpours will be possible, especially with the
slower moving activity or where any training sets up. 42
PREV DISCUSSION /Issued 350 AM CDT Wed Sep 5 2018/...
SHORT TERM [Through Tonight]...
Radar imagery shows some streamer showers over the Gulf waters,
coastal counties, and even into Wharton and Fort Bend counties where
dewpoints are currently in the mid to upper 70s. Light
northeasterly winds prevail over land through the morning hours,
while onshore flow remains over the Gulf waters. Partly cloudy
skies will become mostly cloudy during the afternoon hours as
showers and thunderstorms start to bubble up. Overall, short term
guidance looks to keep most of the coverage this afternoon in the
area with best moisture, which is mainly west of I-45 and along
the coast. An axis of convergence (both speed and directional) is
also draped over this region which should assist in development.
Convective temperatures today along the coast will be in the upper
80s, while precipitable waters across the region will be between
2.0 to 2.25 inches.
North of I-10, showers and thunderstorms will be more widely
scattered. The HRRR and RAP13 show a weak boundary in the wind
field late in the afternoon hours which could help to produce a
band of showers over our far the northern counties. Not as
confident that we will see thunderstorms north of I-10 this
afternoon as convective temperatures will be harder to reach (low
90s), lack of instability, and fairly stable lapse rates. With
less coverage today, high temperatures will be able to warm into
the upper 80s to low 90s.
Hathaway
LONG TERM [Thursday through the Weekend]...
Thursday looks to be both the warmest and driest day this week.
Still expecting a chance for showers and thunderstorms, but
precipitable waters will be drier and heights will build through
the day. Friday, precipitation ramps back up with overall better
coverage as heights fall across the region in response to the
remnants of tropical system Gordon moving northwestward through
parts of Northern Louisiana, Southern Arkansas, and Oklahoma. With
an upper level trough to our west and elongated ridge over the
Eastern Seaboard, we will remain in an area of weakness through
the beginning of next week. Therefore, periods of showers and
thunderstorms will continue through the weekend, mostly developing
along the mesoscale breezes during the day time hours before
dissipating near sunset. Overnight, early morning showers will
likely be generated over the Gulf waters. Additionally, high
temperatures through the remainder of the weekend will rise into
the low 90s further inland and into the upper 80s along the coast.
Low temperatures through the next few days dip into the low to
upper 70s. Overall, the forecast in the extended time frame does
not look to vary much day to day.
Hathaway
MARINE...
Scattered showers and thunderstorms have formed along the coast from
High Island and then between Galveston and Freeport. This activity
is expected to slowly push inland through the morning hours with
surface convergence along the coast. The storms may cause gusty
winds to near gale force along with briefly higher seas. Otherwise
moderate southeast winds can be expected today into Thursday. Winds
turn to the southeast and south for the end of the week and drop
below 10 knots. Moderate seas will slowly decrease through the end
of the week. Higher period swells have been moving through the
offshore waters with 8 second periods at the 42019 buoy. This swells
may impact the middle and lower coasts more than the Upper Texas
Coast. Tropical Storm Gordon has moved inland through AL/MS and
should track NW towards Arkansas.
Overpeck
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 75 93 75 92 74 / 20 30 40 60 40
Houston (IAH) 75 90 76 89 75 / 20 30 30 60 30
Galveston (GLS) 80 87 81 87 81 / 30 50 50 70 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Discussion...42
Aviation/Marine...11
Hazardous weather outlook, Sep 5, 3:00 AM CST, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
400 AM CDT Wed Sep 5 2018
TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436>438-060900-
Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria-
Coastal Galveston-Coastal Harris-Coastal Jackson-
Coastal Matagorda-Colorado-Fort Bend-
Galveston Island and Bolivar Peninsula-Grimes-Houston-
Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson-
Inland Matagorda-Madison-Matagorda Islands-Montgomery-
Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker-
Waller-Washington-Wharton-
400 AM CDT Wed Sep 5 2018
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
Scattered showers and thunderstorms are possible this afternoon.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Periods of showers and thunderstorms are expected through much of
the forecast period. Another potent and slow moving upper level system
will bring additional showers and thunderstorms to the region next
weekend. Some of the rain could be locally heavy.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ330-335-350-355-370-375-060900-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
400 AM CDT Wed Sep 5 2018
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
Tropical system Gordon could cause increased swells. Additionally,
scattered showers and isolated thunderstorms are expected mainly
overnight. Wind and seas will be higher in and near stronger
storms, and visibilities could be reduced.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Scattered showers and isolated thunderstorms are expected mainly
overnight. Wind and seas will be higher in and near stronger
storms, and visibilities could be reduced.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Lightning, Fort Bend
- When
- September 5, 2:02 PM CST
- Where
- Fort Bend County, 3.6 mi W of Clodine
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.700, -95.740
Lightning started a residential fire near the intersection of Lakebridge Lane and Hollow Lane.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kentucky, September 5 to 9, 20181 death · $192,000 · EF0 · 18 events
- Flash Flooding and Hail in Ohio, September 5, 2018$89,000 · 50 kt wind · 14 events
- Damaging Winds in Ohio, September 5, 2018$66,000 · 52 kt wind · 6 events
- Damaging Winds in Michigan, September 5, 2018$35,000 · 52 kt wind · 2 events
- Flash Flooding in Kansas, September 5 to 7, 201813 events
- High Surf in Hawaii, September 5 to 8, 20189 events
- Flooding in Kansas, September 5 to 6, 2018$2,000 · 8 events
- Damaging Winds in Indiana, September 5, 201855 kt wind · 4 events
- Damaging Winds in New York, September 5, 201860 kt wind · 3 events
- Flood and Hail in Kentucky, September 5, 2018$10,000 · 0.75 in hail · 3 events
- Flooding in Oklahoma, September 5, 20183 events
- Damaging Winds in New York, September 5, 2018$6,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 772503.